Our partner

getting off lithium

Open Discussions about how Mental Illness affects your life.

Moderators: masquerade, Otter, sabrdawg

*****PLEASE READ THIS BEFORE POSTING HERE*****

When posting on Psychforums.com please try to pick the forum you think best fits your post. If your post would fit in a specialized forum (there are more than 100 forums here) then please post there rather than in the "Living With Mental Illness" forum. Thank you for your cooperation in this matter. Moderators could move your thread without notice if they feel it is fitting better into another forum.

The Mod Team

getting off lithium

Postby Chris1472 » Tue Jul 20, 2010 2:42 pm

Hello,

I'm new to this forum, so please excuse me if I happen to post this in the wrong section...

My doctor started me on 900mg lithium last Friday, and I am not liking it at all. The side effects, though minimal, are having a negative effect on my recovery. My sleep HAD been normal for the first time in my life (I started 10mg abilify a few weeks back and it's really helped), but the lithium causes me to wake after 3 or so hours due to dry mouth. Also, exercise is helping me recover greatly, but it is recommended that I don't sweat too much while on the lithium so I don't become dehydrated.

Unfortunately, my doc is on vacation, but I was wondering...if I've only been on the lithium for a few days, can I just suddenly stop? or should I taper off?
Chris1472
Consumer 0
Consumer 0
 
Posts: 1
Joined: Tue Jul 20, 2010 2:13 pm
Local time: Thu Oct 23, 2014 3:47 am
Blog: View Blog (0)


ADVERTISEMENT

Re: getting off lithium

Postby Aanga » Tue Jul 20, 2010 7:53 pm

Suddenly quitting a psychiatric drug is EXTREMELY dangerous. Honestly, try to cope until your doctor gets back into town and talk to him/her about it and possible alternatives or going off of it. If it's bad, you should be able to call their office and either talk to an on-call doctor or an RN or something to give you advice on what to do.

I'm on 1100mg of lithium right now and I WAS having trouble with side effects. With a lot of medications, sometimes it takes your body a week, sometimes a bit longer, to get used to the medication and then the side effects then subside.

For dry mouth, are you drinking a lot of water? Lithium is a salt and does have a bad habit of sucking up water.
User avatar
Aanga
Consumer 4
Consumer 4
 
Posts: 82
Joined: Sun Jul 18, 2010 6:54 pm
Local time: Thu Oct 23, 2014 3:47 am
Blog: View Blog (0)


Return to Living With Mental Illness Forum




  • Related articles
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users and 89 guests

cron